MAUDE Adverse Event Report: BIO-DETEK INCORPORATED PRO-PADZ; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)

BIO-DETEK INCORPORATED PRO-PADZ; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Model Number 8900-4006
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/25/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll medical corporation has not received the device for evaluation and this complaint is still under investigation.
 
Event or Problem Description
Complainant alleged that while attempting to treat a patient (age & gender unknown), a spark was emitted from the pads.Complainant did not indicate that there was any adverse effect to the patient due to the reported malfunction.
 
Event or Problem Description
Complainant alleged that while attempting to treat a 69-year-old male patient, a spark was emitted from the pads.
 
Additional Manufacturer Narrative
This supplemental medwatch report is reporting the evaluation of the device and correcting information submitted on the initial medwatch report.Please reference sections a2, a3a, b3, b5, and d2.The customer reported sparking during defibrillation therapy.The pads were discarded by the customer and were not returned for evaluation; therefore, retained samples testing could not be performed.Review of the provided photograph showed skin reddening in an area with significant body hair.Skin burns, including first degree burns, are a known potential risk associated with defibrillation therapy, particularly when adequate skin preparation is not performed in accordance with the ifu.Poor electrode adhesion and/or air trapped beneath the electrodes may increase the likelihood of arching and contribute to skin burns.Based on the available information, the likely contributing factor was inadequate patient skin preparation, which may have allowed air pockets beneath the electrode and contributed to arching.No information was provided confirming that a burn or a serious injury occurred.Analysis for reports of this type has not identified an increase in trend.

Brand Name
PRO-PADZ
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Manufacturer (Section D)
BIO-DETEK INCORPORATED
525 narragansett park drive
pawtucket RI 02861
Manufacturer Contact
tina lombari
525 narragansett park drive
pawtucket, RI 02861
4017291400
MDR Report Key24897493
Report Number1218058-2026-00053
Device Sequence Number21034133
Product Code MKJ
UDI-Device Identifier00847946016661
UDI-Public(01)00847946016661(17)270128(10)0526A
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P160022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number8900-4006
Device Lot Number0526A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/16/2026
Supplement Report FDA Received Date05/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/28/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale